advertisement
Question
Posted by: Dave | 2010/03/02

Continuous Loose Bowls

Nine months ago I visited Austrailia and during my month stay I picked up a stomach infection. On my return home I visited my GP who prescribed an antibiotic for me. This treatment helped temporarily but the diarrhoea (normal frequency but loose stools) soon returned.
I returned to the doctor and was advised to have an ultrasound scan. This showed some obstruction in the lower bowl. He recommended that I go to a surgeon. This I did and had a CT scan to give more definition to the problem area. On the basis of this, the surgeon said I had an intersuseption and that a laparotomy was required to rectify it. On completion of the operation no improvement was noted as the suspected intersuseption did not materialize. All that was noticed was an enlargement of blood vessel next to the bowl. Some of these were removed for analysis, however they had a negative result. Ultimately a colonoscopy was performed with a negative result too.
The symptoms still persist could it be that I have an allergy to some food matter that I am ingesting or is this type of condition due to my age of 71 years?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo Dave
Have you had stool sent to the lab for parasites? It could also be an allergy or outo immune reaction in the bowel. Try excluding milk, wheat and sugar for a week and then gradually introduce it back into your diet one by one to see if any one of these worsens the symptoms. One should also think of the rarer causes like diabetes, Addison's disease, over active thyroid; medications, particularly magnesium-containing products, antihypertensive and non-steroidal anti-inflammatory drugs, theophyllines, antibiotics, anti-arrhythmics, and anti-cancer medication.
Food additives such as sorbitol and fructose can also cause diarrhoea.
dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cyberdoc | 2010/03/02

Hallo Dave
Have you had stool sent to the lab for parasites? It could also be an allergy or outo immune reaction in the bowel. Try excluding milk, wheat and sugar for a week and then gradually introduce it back into your diet one by one to see if any one of these worsens the symptoms. One should also think of the rarer causes like diabetes, Addison's disease, over active thyroid; medications, particularly magnesium-containing products, antihypertensive and non-steroidal anti-inflammatory drugs, theophyllines, antibiotics, anti-arrhythmics, and anti-cancer medication.
Food additives such as sorbitol and fructose can also cause diarrhoea.
dr Bets

Reply to cyberdoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement